Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 21, 2004, 9:28 PM CDT for Kinney County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 21, 2004, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605
WUUS54 KEWX 220228
SVRSAT
TXC271-220330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
KINNEY
* UNTIL 1030 PM CDT
* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF
SPOFFORD...OR ABOUT 17 MILES SOUTHEAST OF DEL RIO...AND MOVING
NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BRACKETTVILLE AND ALAMO
VILLAGE.
DAMAGING WINDS UP TO 80 MPH WERE REPORTED AT LAUGHLIN AFB WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 2961 10068 2935 10069 2923 10077 2915 10072
2910 10067 2910 10029 2961 10029
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:22 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 21, 8:22 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 822 PM CDT MON JUN 21 2004 .UPDATE... DEVELOPING MCS LOCATED FROM BROWNWOOD AND SAN ANGELO SOUTHWARD TO BRADY AND MENARD. 18Z MESOETA ETA HAS THIS SYSTEM SINKING SLOWLY SOUTHWARD WHILE BACK-BUILDING TO THE SOUTHWEST. THIS SOLUTION LOOKS GOOD BASED ON CURRENT RADAR TRENDS AND THE LATEST DISCUSSION FROM NESDIS. WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR THE SOUTHWARD MOVING MCS. EXPECT THE SVR WX ASSOCIATED WITH THIS SYSTEM TO TRANSITION TO HEAVY RAINFALL OVERNIGHT WITH THE LOSS OF DIURNAL HEATING. THE FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE. && .PREV DISCUSSION... THE REMAINDER OF THE WORK WEEK CONTS TO LOOK VERY WET WITH SOME IMPROVEMENT PSBL BY THE WEEKEND...BUT THIS NOT GUARANTEED. A S/W SOUTHWEST OF THE BIG BEND THIS AFTN WILL SLOWLY LIFT OUT NE ACRS THE EDWARDS PLATEAU/HILL COUNTRY TONIGHT AS ANOTHER S/W DROPS SWD NR BAJA. STG SFC HEATING OCCURRING OVR NE MEXICO/SW TX THIS AFTN WITH CAPES ALREADY 3-4K JUST TO THE WEST. THE ETA OR MORE SO THE GFS DEVELOP AN MCS TO THE WEST NEAR BIG BEND AND BRING THE MCS ACRS THE WRN CWA LATER THIS EVENING AND THE HILL COUNTRY LATE TONIGHT/EARLY TUESDAY. BECAUSE OF THE WEAK MID LEVEL STEERING WINDS THE MCS MOVEMENT WILL BE SLOW WITH A GOOD INTIAL UNIMPEDED LOW LEVEL FLOW OFF THE GULF. WITH THE POTENTIAL FOR HEAVY RAINS ON AREA THAT HAVE RECEIVED ABOVE AVERAGE RAINFALL...WILL ISSUE AN FFA GENERALLY WEST OF A LINE FROM CARRIZO SPRINGS TO BOERNE TO BURNET THRU 6 AM. THE MCS SHOULD WEAKEN TUE MORNING AS IT LAYS OUT A LARGE OUTFLOW BOUNDARY ACRS THE CWA AND THE REMNANTS OF THE SYSTEM LIFT NEWD...WITH REDEVELOPING CONVECTION ALONG/BEHIND THE BOUNDARY TUE AFTN/EVENING. THE GFS SHOWS THE BOUNDARY TO BE A BIT STRONGER AND FURTHER SOUTH INTO THE CWA VERSUS THE ETA...AND THE GFS ACTUALLY DRIVES THE BOUNDARY TO THE COAST BY WED MORNING. BECAUSE OF THE UNCERTAINTY ONLY TAPERED OFF POPS SLIGHTLY OVR THE NW CWA AND KEPT GOOD CHC POPS OVER THE SRN CWA THRU WEDNESDAY. THE GFSLR SHOWS A WEAK BUT SIGNIFICANT UPR TROF NEARLY PARKED OVR THE E TX THU-FRI AND INTO THE WEEKEND... WITH ONLY A GRADUAL DRIFT EASTWARD BY LATE IN THE WEEKEND. THE ECMWF SHOWS A DRIER PATTERN WITH MORE RIDGING...SO WILL GO WITH SLGT CHC OR LOW CHC POPS THRU THE WEEKEND INTO THE EARLY NEXT WEEK UNTIL LONG RANGE MODEL SOLNS BECOME MORE CONSISTENT. THE FLOOD WATCH WILL LIKELY NEED TO BE EXTENDED/RECONFIGURED FOR TUE/TUE NIGHT...BUT WILL JUST MENTION HEAVY RAIN FOR NOW RATHER THAN PUSH THE WATCH TOO FAR OUT GIVEN ALL THE UNCERTAINTY WITH THE SFC BOUNDARY. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING OVER THE RIO GRANDE PLAINS AND HILL COUNTRY THRU 6 AM TUESDAY. && 13/11
Hazardous weather outlook, Jun 21, 3:51 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT MON JUN 21 2004 TXZ171>173-183>194-202>209-217>225-228-221100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 351 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT ALONG AND WEST OF A CARRIZO SPRINGS TO HONDO TO BOERNE TO JOHNSON CITY TO BURNET LINE. AN UPPER LEVEL DISTURBANCE OVER MEXICO WILL MOVE NORTHEAST ACROSS THE HILL COUNTRY INTO AN INCREASINGLY MOIST AIRMASS. THIS WILL RESULT IN A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE EDWARDS PLATEAU TO ACROSS THE HILL COUNTRY AND ADJACENT ESCARPMENT AREAS. HEAVY RAINFALL AND FLOODING ARE POSSIBLE. RAINFALL AMOUNTS WILL AVERAGE FROM 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TROPICAL AIRMASS WILL PERSIST THROUGH THE REMAINDER OF THIS WEEK. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE AREA. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. IN ADDITION...A SURFACE BOUNDARY OR WEAK COOL FRONT MAY DROP INTO SOUTH CENTRAL TEXAS TUESDAY AND WEDNESDAY TO ENHANCE RAINFALL AMOUNTS. AS A RESULT...THE FLASH FLOOD WATCH WILL LIKELY HAVE TO BE EXTENDED AND RECONFIGURED. BY THE WEEKEND...THE AIRMASS WILL DRY A LITTLE AND THE DISTURBANCES WILL WEAKEN. THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE AND INTENSITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 21, 9:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0839 PM DOWNBURST LAUGHLIN AFB 29.36N 100.78W
06/21/2004 VAL VERDE TX OTHER FEDERAL
MICROBURST EVENT AT DLF AFB. A GUST OF 70 KTS WAS
RECORDED.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:26 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Wilson | 3 hr |
| Jun 22, 9:34 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Zavala | 3 hr |
| Jun 22, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.